Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 109, NWS Indianapolis, IN

August 19, 20148 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2014, 11:44 PM EDT for 8 counties in Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 11:44 PM EDT (03:44 UTC)
Expired
Aug 20, 2014, 12:45 AM EDT
In force
61 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Brown County, IN, Greene County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS53 KIND 200344
SVRIND
INC005-013-055-081-105-109-119-145-200445-
/O.NEW.KIND.SV.W.0109.140820T0344Z-140820T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA...
  SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 1245 AM EDT

* AT 1141 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF FRANKLIN TO 6 MILES WEST OF
  SPENCER...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...BLOOMINGTON...SPENCER...FRANKLIN...NASHVILLE...
  MCCORMICKS CREEK STATE PARK...FREEDOM...BOGGSTOWN...STINESVILLE...
  MAHALASVILLE...TRAFALGAR...MORGANTOWN...ELLETTSVILLE...
  BEANBLOSSOM...MARIETTA...SPEARSVILLE...LAKE LEMON...PEOGA...PRINCES
  LAKES AND UNIONVILLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 97.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 114 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3961 8599 3950 8563 3940 8563 3905 8666
      3925 8706 3927 8705
TIME...MOT...LOC 0345Z 296DEG 17KT 3957 8596 3926 8686

HAIL...1.00IN
WIND...60MPH

$$

SMF
3 follow-up statements
796 
WWUS53 KIND 200406
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 AM EDT WED AUG 20 2014

INC005-013-055-081-105-109-119-145-200445-
/O.CON.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MORGAN IN-MONROE IN-JOHNSON IN-GREENE IN-
BARTHOLOMEW IN-BROWN IN-
1206 AM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN GREENE...JOHNSON...
MONROE...SOUTHERN MORGAN...SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES
UNTIL 1245 AM EDT...

AT 1203 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHELBYVILLE TO 9 MILES SOUTH OF SPENCER...AND MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NASHVILLE...HELMSBURG...UNIONVILLE...EDINBURGH...
WHITEHALL...WALDRON...INDIANA UNIVERSITY...FLAT ROCK...GENEVA...
YELLOWWOOD LAKE...TAYLORSVILLE AND WOODVIEW HILLS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 97.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 115 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3961 8599 3950 8563 3940 8563 3905 8666
      3925 8706 3927 8705
TIME...MOT...LOC 0406Z 295DEG 18KT 3945 8577 3916 8676

HAIL...1.00IN
WIND...60MPH

$$

NIELD
632 
WWUS53 KIND 200422
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 AM EDT WED AUG 20 2014

INC109-200432-
/O.CAN.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
MORGAN IN-
1222 AM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
      3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0422Z 295DEG 18KT 3942 8568 3913 8667

$$

INC005-013-055-081-105-119-145-200445-
/O.CON.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MONROE IN-JOHNSON IN-GREENE IN-BARTHOLOMEW IN-
BROWN IN-
1222 AM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN GREENE...SOUTHERN
JOHNSON...MONROE...SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES UNTIL
1245 AM EDT...

AT 1219 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SHELBYVILLE TO 9 MILES WEST OF
BLOOMINGTON...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...GENEVA...YELLOWWOOD LAKE...TAYLORSVILLE AND WOODVIEW
HILLS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 86.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 119 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
      3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0422Z 295DEG 18KT 3942 8568 3913 8667

HAIL...1.00IN
WIND...60MPH

$$

NIELD
363 
WWUS53 KIND 200441
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1241 AM EDT WED AUG 20 2014

INC005-013-055-081-105-119-145-200451-
/O.EXP.KIND.SV.W.0109.000000T0000Z-140820T0445Z/
SHELBY IN-OWEN IN-MONROE IN-JOHNSON IN-GREENE IN-BARTHOLOMEW IN-
BROWN IN-
1241 AM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN...NORTHWESTERN
BARTHOLOMEW...NORTHEASTERN GREENE...SOUTHEASTERN JOHNSON...MONROE...
SOUTHERN OWEN AND SOUTHERN SHELBY COUNTIES WILL EXPIRE AT 1245 AM
EDT/1145 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3925 8706 3934 8663 3934 8625 3946 8592
      3950 8563 3940 8563 3905 8666
TIME...MOT...LOC 0441Z 295DEG 18KT 3938 8557 3909 8656

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:31 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 19, 10:31 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT TUE AUG 19 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 220 PM EDT TUE AUG 19 2014

A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND
STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE
TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT
MAY DISSIPATE BY EARLY NEXT WEEK.

&&

.NEAR TERM /OVERNIGHT/...
ISSUED AT 953 PM EDT TUE AUG 19 2014

WAVE ALOFT AND FRONTAL BOUNDARY CONTRIBUTING TO NEAR SEVERE
CONVECTION THIS EVENING...MAINLY NORTH/WEST OF THE INDY METRO.
TEMPS GENERALLY REMAINED IN THE 70S AT 0130Z.

MAIN FOCUS FOR THE EVENING UPDATE IS THE ONGOING CONVECTION OVER
NORTH CENTRAL INDIANA IN THE VICINITY OF MID LEVEL VORT. STORMS
HAVE PRODUCED GUSTY WINDS AND SMALL HAIL SO FAR THIS EVENING...BUT
LIGHTNING HAS BEEN PROLIFIC AND ACTUALLY HAS INCREASED TO SOME
DEGREE WITH NIGHTFALL WITHIN THE WARM UNSTABLE AIRMASS STILL OVER
THE REGION. WITH INSTABILITY SLOWLY DIMINISHING AND LAPS SOUNDINGS
SHOWING THE ONSET OF THE NOCTURNAL INVERSION...EXPECT STORMS TO
REMAIN SUBSEVERE INTO THE OVERNIGHT. FREQUENT LIGHTNING AND HEAVY
RAINFALL WILL BE THE PRIMARY CONCERNS AS STORMS SHIFT EAST ACROSS
THE FORECAST AREA OVER THE NEXT 3-4 HOURS WITH THE UPPER
WAVE. WILL PLACE LIKELY POPS IN OVER NORTHERN COUNTIES RIGHT NOW
WHERE STORMS ARE FOCUSED WITH LOWER POPS FURTHER SOUTH.

STORMS SHOULD BE OUT OF THE FORECAST AREA BY 06-07Z WITH DRY
CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT AS SLIGHTLY DRIER
AIR BUILDS IN. SETUP LATE TONIGHT WITH LIGHT WINDS AND PLENTY OF
AVAILABLE LOW LEVEL MOISTURE LOOKS FAVORABLE FOR AREAS OF FOG...AS
HAS BEEN THE CASE THE LAST FEW OVERNIGHTS.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 220 PM EDT TUE AUG 19 2014

NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS
PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A
HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST
STATES.

FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE
VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS
WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY
UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY
WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS.

WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO
THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE
TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO
QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT
LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM
ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY.

BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL
AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A
RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY
WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW.
WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS
1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD.

LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE
THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 207 PM EDT TUE AUG 19 2014

ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE
CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND.
GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT
DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF
THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND
RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO
TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO
REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW
CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR
MASS WILL REMAIN IN PLACE.

&&

.AVIATION /DISCUSSION FOR THE 20/0300Z TAF UPDATE/...

ISSUED AT 1027 PM EDT TUE AUG 19 2014

UPDATE...
SHOWERS AND THUNDERSTORMS COULD CAUSE PERIODS OF MVFR/IFR
CONDITIONS OVER THE NEXT FEW HOURS AS THEY PASS OVER KIND. THEY
ARE JUST STARTING TO ENTER THE WESTERN PORTIONS OF THE METRO AT
THIS TIME.

PREVIOUS DISCUSSION...
THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2
HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY
SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE
ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS
EVENING.

HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT
ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT
REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND
VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD.

WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...RYAN
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT TUE AUG 19 2014

INZ021-028>031-035>049-051>057-060>065-067>072-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
541 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE
OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE
EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM.

TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT.

DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD
FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN
SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY.
NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER
LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL
OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH
MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD
BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Aug 19, 10:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT TUE AUG 19 2014

INZ045-046-052>054-200330-
CLAY-HENDRICKS-MORGAN-OWEN-PUTNAM-
1052 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN CLAY...SOUTHWESTERN
HENDRICKS...NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHERN
PUTNAM COUNTIES UNTIL 1130 PM EDT...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GREENCASTLE...OR 29 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAGLES MILL LAKE...
  CLOVERDALE...
  FILLMORE...
  DEVORE...
  BELLE UNION...
  COATESVILLE...
  QUINCY...
  STILESVILLE...
  AMO...
  LITTLE POINT...
  EMINENCE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3948 8714 3961 8704 3961 8701 3964 8701
      3973 8694 3967 8642 3940 8660
TIME...MOT...LOC 0252Z 281DEG 20KT 3963 8684

RYAN
Local storm report, Aug 19, 10:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             1 W SPEEDWAY            39.79N  86.27W
08/19/2014  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            SOME PONDING OF WATER IN THE STREET

&&

BHH
Special weather statement, Aug 19, 11:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 PM EDT TUE AUG 19 2014

INZ047-048-056-200400-
HANCOCK-MARION-SHELBY-
1113 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...EASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL MIDNIGHT EDT...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF BEECH GROVE...OR 11 MILES
SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM PRODUCED 50 TO 55 MPH WINDS ON THE WEST SIDE OF
INDIANAPOLIS EARLIER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  MCCORDSVILLE...
  NEW PALESTINE...
  SPRING LAKE...
  MORRISTOWN...
  WILKINSON...
  SHIRLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3987 8560 3979 8559 3978 8563 3960 8563
      3962 8595 3964 8596 3964 8614 3992 8599
      3993 8558 3987 8558
TIME...MOT...LOC 0313Z 268DEG 20KT 3969 8595

RYAN
Local storm report, Aug 19, 11:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     PLAINFIELD              39.70N  86.39W
08/19/2014                   HENDRICKS          IN   AMATEUR RADIO

            4 INCH DIAMETER LIVE TREE LIMB BROKEN OFF AT EAST AND
            BUCHANAN STREETS. TIME ESTIMATED BASED ON RADAR.

&&

BHH
Special weather statement, Aug 19, 11:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1135 PM EDT TUE AUG 19 2014

INZ045-046-052>056-062>065-200430-
BARTHOLOMEW-BROWN-CLAY-DECATUR-HENDRICKS-JOHNSON-MONROE-MORGAN-OWEN-
PUTNAM-SHELBY-
1135 PM EDT TUE AUG 19 2014

AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 12 MILES
NORTHWEST OF SPENCER...AND MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PATRICKSBURG...       DEVORE...             CENTERTON...
  NEW WHITELAND...      WHITELAND...          BARGERSVILLE...
  BOGGSTOWN...          PARAGON...            MARTINSVILLE...
  FRANKLIN...           MCCORMICKS CREEK STATE PARK...
  SPENCER...            GOSPORT...            TRAFALGAR...
  STINESVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

SMF
Special weather statement, Aug 19, 11:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1138 PM EDT TUE AUG 19 2014

INZ052>057-061>065-200445-
BARTHOLOMEW-BROWN-CLAY-DECATUR-GREENE-JOHNSON-MONROE-MORGAN-OWEN-
RUSH-SHELBY-
1138 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHERN
DECATUR...NORTHERN BROWN...NORTHWESTERN BARTHOLOMEW...NORTHEASTERN
GREENE...JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN...OWEN...
SOUTHWESTERN RUSH AND SOUTHERN SHELBY COUNTIES UNTIL 1245 AM EDT...

AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
GREENWOOD TO 15 MILES WEST OF SPENCER...AND MOVING SOUTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SHELBYVILLE...
  BLOOMINGTON...
  MARTINSVILLE...
  SPENCER...
  FRANKLIN...
  NASHVILLE...
  WHITELAND...
  PARAGON...
  BARGERSVILLE...
  GOSPORT...
  BOGGSTOWN...
  MCCORMICKS CREEK STATE PARK...
  STINESVILLE...
  FREEDOM...
  MAHALASVILLE...
  TRAFALGAR...
  MORGANTOWN...
  ELLETTSVILLE...
  MARIETTA...
  BEANBLOSSOM...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3947 8540 3906 8667 3926 8724 3964 8606
TIME...MOT...LOC 0338Z 294DEG 22KT 3960 8597 3926 8703

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:17 PM EDTSpecial Weather StatementINDCarroll43 min
Aug 19, 8:39 PM EDTSpecial Weather StatementINDParke36 min
Aug 19, 8:50 PM EDTSpecial Weather StatementINDCarroll40 min
Aug 19, 9:25 PM EDTAreal Flood AdvisoryINDCarroll, Clinton, Howard, Tippecanoe3 hr
Aug 19, 9:44 PM EDTSpecial Weather StatementINDClinton46 min
Aug 19, 9:50 PM EDTSpecial Weather StatementINDHendricks40 min
Aug 19, 10:22 PM EDTSpecial Weather StatementINDTipton38 min
Aug 19, 10:25 PM EDTSpecial Weather StatementINDHendricks, Marion65 min
Aug 19, 10:32 PM EDTSevere Thunderstorm WarningINDHendricks, Marion43 min
Aug 19, 10:52 PM EDTSpecial Weather StatementINDPutnam38 min
Aug 19, 10:59 PM EDTAreal Flood AdvisoryINDHendricks, Marion3 hr
Aug 19, 11:13 PM EDTSpecial Weather StatementINDHancock47 min
Aug 19, 11:38 PM EDTSpecial Weather StatementINDJohnson, Monroe, Morgan, Owen, Shelby67 min
Aug 19, 11:41 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.